MAUDE Adverse Event Report: AESCULAP AG MARYLAND DISP.GRASP.FCPS.BIPOLAR 5/310MM; HANDHELD PRODUCTS & LIGATION

AESCULAP AG MARYLAND DISP.GRASP.FCPS.BIPOLAR 5/310MM; HANDHELD PRODUCTS & LIGATION
Model Number PL702SU
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a maryland disp.Grasp.Fcps.Bipolar 5/310mm (part # pl702su) was used during a procedure performed on (b)(6) 2021.According to the complainant, the base of the blade was broken while the customer was holding the handle and operating it.The issue occurred prior to gripping tissue.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
According to our final reporting evaluation, this event is considered no longer reportable for the following reason: product risk analysis (pra) was updated and severity was reduced to 2(5) from 4(5).Investigation: we made a visual inspection of the product.The instrument was forwarded to the manufacturing area for examination.Jaw section holder was severely bent.Axle pin on jaw broken off at weld seam.Function is no longer given.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level ((2)5 severity x (3)5 probability of occurrence) according to din en iso 14971 is still acceptable.Explanation and rationale: the way the jaw section holder is broken, a massive lateral force must have been applied to the holder.Presumably the instrument was used for levering.No defect can be detected on the production side; most probably a user error.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based on the investigation results, a capa is not necessary.

Brand Name
MARYLAND DISP.GRASP.FCPS.BIPOLAR 5/310MM
Common Device Name
HANDHELD PRODUCTS & LIGATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12822215
Report Number9610612-2021-00729
Device Sequence Number12166253
Product Code GCJ
UDI-Device Identifier04046963398811
UDI-Public4046963398811
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberPL702SU
Device Catalogue NumberPL702SU
Device Lot Number52689088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown